Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Child took Amoxicillin for chest infection. Having extensive cough. Prescribed Clarithromycin. Safe?

Hi. My name is Suresh, my 2 year 5 month son is prescribed Clarithoromycin a week after he completed his Amoxicillin course for chest infection. 2 time when we took him to doctor we told him about his extensive cough .Doctor checked him and said his chest is clear he however prescribed Clarithromycin . is it safe to give this antibiotic . Please help
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Hi Suresh,
Thank you for your query on Healthcare Magic.
Some times atypical infections like mycoplasma and chlamydia will not respond to routine antibiotic like amoxicillin.
They require macrolide antibiotics like clarithromycin or azithromycin.
Clarithromycin is safe in children and can be given to your child in prescribed dosage as advised by your Pediatrician.
Hope I have answered your query.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor